Alert archive / Georgia / River Flood Warnings in 2021

River Flood Warning 60, NWS Jacksonville, FL

September 20, 2021Pierce County, Ware County, Georgia

NWS Jacksonville, FL issued this river flood warning at Sep 20, 2021, 6:18 PM EDT for Pierce County, Ware County, Georgia. It took effect at Sep 22, 2021, 8:00 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 6:18 PM EDT (22:18 UTC)
In effect from
Sep 22, 2021, 8:00 AM EDT
Expired
Sep 21, 2021, 9:40 AM EDT
In force
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Pierce County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Satilla River near Waycross (AYSG1). The gauge peaked at 16.01 ft at Sep 21, 2021, 8:00 PM EDT.

actionminormoderate14161809/2009/2109/22
Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02226500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

723 
WGUS42 KJAX 202218
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
618 PM EDT Mon Sep 20 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

  Satilla River At Waycross affecting Pierce and Ware Counties.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-211800-
/O.NEW.KJAX.FL.W.0059.210921T1200Z-210921T1800Z/
/ATKG1.1.ER.210921T1200Z.210921T1200Z.210921T1200Z.NO/
618 PM EDT Mon Sep 20 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Satilla River At Atkinson.
* From Tuesday morning to early tomorrow afternoon.
* At 5:45 PM EDT Monday the stage was 12.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  tomorrow morning.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

GAC229-299-212230-
/O.NEW.KJAX.FL.W.0060.210922T1200Z-000000T0000Z/
/AYSG1.1.ER.210922T1200Z.210922T1800Z.000000T0000Z.NO/
618 PM EDT Mon Sep 20 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Satilla River At Waycross.
* From Wednesday morning until further notice.
* At 5:45 PM EDT Monday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Wednesday morning and continue rising to a crest of 16.1 feet 
  early Wednesday afternoon.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands 
  begins. On the Ware County side, the Jamestown Road Boat Ramp is 
  flooded. On the Pierce/Brantley county line at the State Road 121 
  Bridge the boat ramp and dirt access roads are flooded.
* Impact...At 17.0 feet, On the Ware County side, the Jamestown Road 
  Boat Ramp parking lot and access road is flooded and Simmons Trail 
  is flooded cutting off one residence. On the Pierce County side, 
  the Okefenokee Country Club Course Holes 14 through 16 begin to 
  flood.
* Impact...At 18.0 feet, On the Pierce County side, the Okefenokee 
  Country Club Golf Course is generally closed. Riverwoods Drive low 
  lying properties begin to flood.


&&

LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
      3121 8233 3128 8241

$$

KB
2 follow-up statements
117 
WGUS82 KJAX 210108
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
908 PM EDT Mon Sep 20 2021

...The Flood Warning continues for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

  Satilla River At Waycross affecting Pierce and Ware Counties.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-211800-
/O.CON.KJAX.FL.W.0059.210921T1200Z-210921T1800Z/
/ATKG1.1.ER.210921T1200Z.210921T1200Z.210921T1200Z.NO/
908 PM EDT Mon Sep 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Satilla River At Atkinson.
* From Tuesday morning to early tomorrow afternoon.
* At 8:45 PM EDT Monday the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  tomorrow morning.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

GAC229-299-220115-
/O.CON.KJAX.FL.W.0060.210922T1200Z-000000T0000Z/
/AYSG1.1.ER.210922T0600Z.210922T1200Z.210923T1800Z.NO/
908 PM EDT Mon Sep 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Satilla River At Waycross.
* From Wednesday morning until further notice.
* At 8:45 PM EDT Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Wednesday morning to a crest of 16.1 feet Wednesday morning. It 
  will then fall below flood stage early Thursday afternoon.
* Impact...At 16.0 feet, Flooding of agriculture and timberlands 
  begins. On the Ware County side, the Jamestown Road Boat Ramp is 
  flooded. On the Pierce/Brantley county line at the State Road 121 
  Bridge the boat ramp and dirt access roads are flooded.
* Impact...At 17.0 feet, On the Ware County side, the Jamestown Road 
  Boat Ramp parking lot and access road is flooded and Simmons Trail 
  is flooded cutting off one residence. On the Pierce County side, 
  the Okefenokee Country Club Course Holes 14 through 16 begin to 
  flood.
* Impact...At 18.0 feet, On the Pierce County side, the Okefenokee 
  Country Club Golf Course is generally closed. Riverwoods Drive low 
  lying properties begin to flood.


&&

LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
      3121 8233 3128 8241

$$

KB
156 
WGUS82 KJAX 211340
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
940 AM EDT Tue Sep 21 2021

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Satilla River At Waycross affecting Pierce and Ware Counties.

GAC229-299-211445-
/O.CAN.KJAX.FL.W.0060.210922T1200Z-210921T1340Z/
/AYSG1.1.ER.210922T0600Z.210922T1200Z.210923T1800Z.NO/
940 AM EDT Tue Sep 21 2021

...The Flood Warning for the Satilla River At Waycross has been 
cancelled...

The Flood Warning is cancelled for
  the Satilla River At Waycross.
* At 8:45 AM EDT Tuesday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to a crest of 15.9 feet 
  this afternoon.


&&

LAT...LON 3132 8237 3127 8234 3124 8229 3120 8228
      3121 8233 3128 8241

$$

BOOTHE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Sep 20, 3:45 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 20, 3:45 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
345 PM EDT Mon Sep 20 2021

.Near Term.../through Tuesday/...

A trough of low pressure will extend from the central gulf coast
region, east across the area this period, with high pressure
centered well to the northeast. Ample moisture will remain in this
trough, leading to continued rounds of showers and thunderstorms.
Flood Watch remains in effect into Tonight, with potential for heavy
rainfall falling on already saturated ground.

Lows in the lower 70s Tonight, with highs in the middle 80s Tuesday.

&&

.Short Term.../Tuesday night through Friday/...

High pressure will move further to the northeast Tuesday night, as a
cold front moves toward the southeastern US. This cold front will
move into the region Wednesday, then to the southeast of forecast
area Wednesday night. The front will stall just to the southeast
Thursday into Friday, as it weakens, while high pressure builds to
the northwest.

Convective activity will be fairly widespread on Wednesday due to
the passing front. Noticeably drier air will advect into inland
portion of the forecast area Thursday into Friday, but with front
close by to the southeast, shower chances will remain over eastern
counties.

Lows in the lower 70s Tuesday night, with highs in the mid to upper
80s Wednesday. A broad range in low temperatures Wednesday night,
with lows ranging from the lower 60s over inland SE GA, to the lower
70s near coastal NE FL. Readings will be even lower for Thursday
night, with lows ranging from the upper 50s over inland SE GA, to
the lower 70s over coastal NE FL. Highs Thursday and Friday will
range from around 80 over SE GA to the lower to middle 80s over NE
FL.

&&

.Long Term.../Friday night through Monday/...

High pressure will build across the region over the weekend. A cold
front will approach from the northwest on Monday. A moist northeast
flow will provide for convective chances Saturday, for mainly for
NE FL. On Sunday, the onshore flow will be more limited to the NE
FL coastal region, so that will be the most favorable area for
convection. A dry day is expected for Monday.

In general, temperatures will trend below seasonal averages this
period.

&&

.Marine...

Through Tuesday, high pressure will be centered well to the
northeast, while a trough of low pressure stretches from the central
Gulf coast east across the area. The high will move further to the
northeast Tuesday into Wednesday, as a cold front moves into the
southeastern US. This front is expected to move to the southeast
Wednesday night. The boundary will be stalled just to the southeast
of area Thursday through Saturday, as it slowly weakens. High
pressure will build from the northwest over the weekend.

Rip Currents: SE GA: Moderate through Tuesday
              NE FL: Moderate through Tuesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  85  72  86  62 /  70  60  30  80  20
SSI  74  82  74  86  69 /  70  80  50  80  50
JAX  73  85  72  88  69 /  60  60  40  80  40
SGJ  73  85  73  88  72 /  70  80  50  80  40
GNV  72  86  72  87  69 /  30  60  30  80  20
OCF  72  87  72  88  71 /  20  60  30  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for Baker-Bradford-Central
     Marion-Coastal Duval-Coastal Nassau-Coastal St. Johns-
     Eastern Alachua-Eastern Clay-Eastern Marion-Eastern Putnam-
     Gilchrist-Hamilton-Inland Nassau-Inland St. Johns-Northern
     Columbia-South Central Duval-Southern Columbia-Suwannee-
     Trout River-Union-Western Alachua-Western Clay-Western
     Duval-Western Marion-Western Putnam.

GA...Flood Watch through late tonight for Coastal Camden-Coastal
     Glynn-Inland Camden-Inland Glynn.

AM...None.
&&

In the hours before

Local storm report, Sep 20, 3:37 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FUNNEL CLOUD     4 SE GARDI              31.50N 81.76W
09/20/2021                   WAYNE              GA   EMERGENCY MNGR

            WAYNE COUNTY EMERGENCY MANAGEMENT RELAYED A
            REPORT OF A POSSIBLE FUNNEL CLOUD NEAR
            HIGHWAY 301 BETWEEN GARDI AND MT PLEASANT.

&&

KB
Special weather statement, Sep 20, 3:44 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Mon Sep 20 2021

GAZ136-202015-
Wayne GA-
344 PM EDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of south central Wayne
County through 415 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 10 miles southeast of Screven, or 10
miles southwest of Gardi, moving northeast at 15 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of south central Wayne
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3141 8174 3135 8184 3135 8190 3136 8197
      3148 8189
TIME...MOT...LOC 1943Z 228DEG 12KT 3140 8188

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AK
Special weather statement, Sep 20, 3:54 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
354 PM EDT Mon Sep 20 2021

GAZ152-202030-
Brantley GA-
354 PM EDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of eastern Brantley
County through 430 PM EDT...

At 354 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Waynesville to near Hickox. Movement was northeast at 5 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Waynesville and Atkinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3136 8179 3120 8178 3111 8186 3108 8198
      3133 8191
TIME...MOT...LOC 1954Z 245DEG 6KT 3128 8184 3111 8194

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AK
Special weather statement, Sep 20, 3:59 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
359 PM EDT Mon Sep 20 2021

FLZ038-202045-
Inland Flagler FL-
359 PM EDT Mon Sep 20 2021

...A slow moving thunderstorm will impact portions of southeastern
Flagler County through 445 PM EDT...

At 358 PM EDT, Doppler radar was tracking a slow moving thunderstorm
10 miles west of Ormond Beach. This storm was nearly stationary. Up
to 4 inches have fallen in the past 3 hours, and an additional 1 to
2 inches is possible.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

This storm will remain over mainly rural areas of southeastern
Flagler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2926 8131 2934 8131 2937 8115 2927 8115
TIME...MOT...LOC 1958Z 235DEG 3KT 2929 8123

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

DD
Special weather statement, Sep 20, 4:30 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT Mon Sep 20 2021

FLZ024-GAZ152-153-165-166-202100-
Inland Nassau FL-Inland Glynn GA-Inland Camden GA-Brantley GA-
Coastal Camden GA-
430 PM EDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of Camden, western Glynn
and east central Brantley Counties through 500 PM EDT...

At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Waynesville to Kingsland. Movement was
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
St. Marys, Kingsland, Woodbine, Kings Bay Base, Waverly, Thalmann,
Waynesville, Atkinson, Tarboro and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3076 8147 3073 8171 3122 8192 3136 8166
      3114 8159 3112 8160 3112 8158
TIME...MOT...LOC 2030Z 239DEG 8KT 3121 8179 3078 8164

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DD
Special weather statement, Sep 20, 5:14 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
514 PM EDT Mon Sep 20 2021

FLZ024-124-GAZ165-166-202200-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
514 PM EDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of northeastern Nassau
and south central Camden Counties through 600 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Yulee, or 8 miles southwest of St. Marys, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
St. Marys, Kingsland and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3058 8172 3069 8180 3088 8165 3065 8149
TIME...MOT...LOC 2114Z 234DEG 10KT 3067 8168

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DD

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 11:10 AM EDTRiver Flood WarningJAXCharlton7 days
Sep 20, 3:33 PM EDTSpecial Weather StatementJAXWayne27 min
Sep 20, 3:44 PM EDTSpecial Weather StatementJAXWayne31 min
Sep 20, 3:54 PM EDTSpecial Weather StatementJAXBrantley36 min
Sep 20, 4:30 PM EDTSpecial Weather StatementJAXCamden30 min
Sep 20, 6:18 PM EDTRiver Flood WarningJAXBrantley11 days
Sep 20, 6:58 PM EDTSpecial Weather StatementJAXGlynn47 min

Nearby

River Flood Warnings in Georgia, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.